Alert archive / Alabama / Wind Advisories in 2023

Wind Advisory 8, NWS Birmingham, AL

February 26, 202339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Feb 26, 2023, 2:23 AM CST for 39 counties in Alabama. It took effect at Feb 27, 2023, 6:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2023, 2:23 AM CST (08:23 UTC)
In effect from
Feb 27, 2023, 6:00 AM CST
Expired
Feb 27, 2023, 7:02 PM CST
In force
13 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS74 KBMX 260823
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
223 AM CST Sun Feb 26 2023

ALZ011>015-017>044-261630-
/O.NEW.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
and Montgomery
223 AM CST Sun Feb 26 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Counties northwest of Interstate 85 in Central Alabama.

* WHEN...From 6 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
038 
WWUS74 KBMX 261124
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
524 AM CST Sun Feb 26 2023

ALZ011>015-017>044-270300-
/O.CON.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
and Montgomery
524 AM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Counties northwest of Interstate 85 in Central Alabama.

* WHEN...From 6 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
005 
WWUS74 KBMX 270258
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
858 PM CST Sun Feb 26 2023

ALZ011>015-017>044-271230-
/O.CON.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
and Montgomery
858 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Counties northwest of Interstate 85 in Central Alabama.

* WHEN...From 6 AM to 6 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
035 
WWUS74 KBMX 270925
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
325 AM CST Mon Feb 27 2023

ALZ011>015-017>044-280000-
/O.CON.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
and Montgomery
325 AM CST Mon Feb 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Counties northwest of Interstate 85 in Central Alabama.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
615 
WWUS74 KBMX 272308
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
508 PM CST Mon Feb 27 2023

ALZ045>050-280300-
/O.EXB.KBMX.WI.Y.0008.000000T0000Z-230228T0300Z/
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Tuskegee, Union Springs, Auburn, Opelika,
Phenix City, Troy, and Eufaula
508 PM CST Mon Feb 27 2023

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds around 15 mph with gusts up to 40 mph.

* WHERE...Macon, Bullock, Lee, Russell, Pike and Barbour 
  Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ011>015-017>044-280300-
/O.EXT.KBMX.WI.Y.0008.000000T0000Z-230228T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
and Montgomery
508 PM CST Mon Feb 27 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Counties northwest of Interstate 85 in Central Alabama.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
182 
WWUS74 KBMX 280102
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
702 PM CST Mon Feb 27 2023

ALZ011>015-017>050-280215-
/O.CAN.KBMX.WI.Y.0008.000000T0000Z-230228T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
702 PM CST Mon Feb 27 2023

...WIND ADVISORY IS CANCELLED...

The wind gusts have subsided in most areas. Therefore, the
advisory has been canceled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:46 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 25, 10:46 PM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1046 PM CST Sat Feb 25 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Sunday)
Issued at 816 PM CST SAT FEB 25 2023

A weak cool front has pushed southward through most of north Alabama
with temperatures in the 50s just north of I-20. Isolated showers
will linger across north Alabama this evening, but rain free
conditions expected after midnight and through the day Sunday.
Cool and damp conditions will prevail overnight and into Sunday
morning, especially north of the cool front, with patchy fog and
low clouds. Decreasing clouds in the afternoon with temperatures
warming into the 70s north and lower 80s south.

58/rose

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 338 PM CST SAT FEB 25 2023

Made minor adjustments to rain chances and timing through the long
term. Still expect an active period with many opportunities for
rain. Overall model trends continue to support strong surface
winds Monday, with a wind advisory needed.

Will continue to hold off on any mention of strong to severe
storms in the Thursday/Friday timeframe. Although there is better
agreement in timing this afternoon, small differences in track of
the shortwave and surface low add up to bigger impacts locally,
namely whether a quality warm sector is established over the area.
A shortwave track closer to the Gulf Coast, with widespread
rainfall along and north of a warm front, would prevent a warm
sector from expanding northward into the area.

14

&&

.AVIATION...
(06Z TAFS)
Issued at 1036 PM CST SAT FEB 25 2023

Confidence remains low thru 15Z with regard to development of low
clouds clouds. Several sites that reported IFR cigs earlier this
evening are now VFR. The trend will be for IFR to LIFR cigs to
develop before 12Z at all sites, but timing of cloud formation is
difficult with moist air mass in place and weak wind below below
3000 ft agl. Only isolated showers expected thru the period, so no
rain included at any site. Fog seems to be less of an issue than
earlier thought as vsbys have stayed above 6 miles at most sites
this evening. Cigs will rise above 3000 ft agl at most sites by
21Z.

58/rose

&&

.FIRE WEATHER...

Afternoon minimum RH values are forecast to remain above critical
thresholds through Monday. Slight chances of light rain continue
this evening, before a period of drier weather through Sunday
night. 20 ft winds should remain variable through Sunday and
average less than 10 mph. However, on Monday, 20 ft winds will
increase from the south and southwest at 15-20 mph as a frontal
system approaches the area. Unsettled weather is forecast for most
of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  73  55  75 /  20  10   0  60
Anniston    57  75  57  76 /  20  10   0  50
Birmingham  56  76  61  77 /  20  10  10  50
Tuscaloosa  57  79  61  80 /  10  10   0  40
Calera      57  78  60  77 /  10  10   0  50
Auburn      59  78  60  78 /  10  10   0  20
Montgomery  61  81  61  81 /  10   0   0  20
Troy        61  83  60  82 /  10   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...58
LONG TERM....14
AVIATION...58/rose
Hazardous weather outlook, Feb 25, 11:08 AM CST, 15 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1108 AM CST Sat Feb 25 2023

ALZ011>015-017>050-262015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1108 AM CST Sat Feb 25 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Breezy conditions are expected on Monday. Wind gusts up to 40 mph
are possible through the afternoon.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

Nearby

Wind Advisories in Alabama, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.